Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2001, 3:18 PM EDT for Berkeley County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 22, 2001, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 221919 SVRCHS SCC015-222000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA. * UNTIL 400 PM EDT. * AT 318 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR CROSS... OR ABOUT 10 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EADYTOWN. BONNEAU BEACH. SAINT STEPHEN. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3330 8029 3317 8014 3342 7981 3358 8000 SLF NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:56 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 2:56 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 256 PM EDT FRI JUN 22 2001 LATEST RADAR INDICATES ONLY WDLY SCT ACTVTY ATTM...THO MORE ACTVTY JST TO THE W OF GA CWA WHERE INSTAB PARAMETERS BETTER AND A LTL MORE PVA AVLBL. CDFNT CRNTLY FM WRN NC INTO NRN AL MOVG SLOWLY E...HWVR THS EWD PROGRSSN SLOWING AS IT SLOWLY BECOMES PARALLEL WITH STEERING FLO. NO REALLY IMPRESSIVE VORTS PROGGED TO MOVE ACRS OUR AREA TNT...BUT UNANYLYZED WEAK PIECES OF ENERGY CUD MOVE ACRS AREA AT ANY TIME...SO WL LV CHC POPS IN ALL NGT. LUKS AS IF FNT WL STALL JST W OF CWA ON SAT...AND CUD BE LTL WK VORTS SPINNING ARND APPRCHNG H5 TROF IN FAST SW FLO...BUT TUFF TO PIN DOWN TIMING. WI FNT IN VCNTY WL GO WI HI CHC POPS ALL LOCS. DRIER AIR TRYING TO BLD IN ALOFT SAT NGT ARND SW SIDE OF H5 TROF...SO WL DOP OFF POPS SAT NGT AS DYTM HTG DIMINISHES. HWVR EVEN ETA NOW SUBSCRIBING TO THE SCENARIO OF H5 LOW CUTTING OFF OVR OH VLY AND DRIFTING SWWD ALONG APPS. THS WL COOL OFF H5 TEMPS ADDING INSTAB ACRS THE RGN. ALSO LOW LVL MSTR NOT GOING ANYWHERE AS OLD CDFNT WEAKENS AND BECOMES JST A CONVRGC ZONE ACRS WRN CWA. IF NOT FOR DRY AIR ALOFT WUD GO WI HIER POPS...SO WL ONLY GO WDLY SCT/SCT ON SUN. GUID TEMPS OVRNGT AND SAT NGT LUK REASBL GVN NEARLY STDY STATE OF LOW LVL ATMOS. HIGHS TMRW ALSO OK. WI H8 TEMPS COOLNG SLGHTLY ON SUN ...WUD XPCT SLGHTLY COOLR HIGHS...BUT NOT QUITE AS COOL AS FWC SCENARIO...SO WL GO CLOSER TO MAV TEMPS. XTNDD...OLD FNTL BNDRY DSPTS AND BACK INTO NORMAL SUMMERTIME PATTERN ACRS THE SE WITH BROAD BERMUDA HIGH BLDG WWD ACRS AREA THRU PD...MAINTAINING LOW LVL MSTR AND AFTN/EVE CHC OF TSRA/SHRA EACH DAY. TEMPS NR NORMAL THRU PD. CWF...S TO SW FLOW TO CONTINUE ACROSS THE WATERS THROUGH THE PERIOD. EXPECT MAX WINDS TO BE TONIGHT INTO SAT WITH 15 TO 20 KT. WINDS SHOULD DROP OFF SUN AS GRADIENT WEAKENS. SEAS SHOULD BE A MAX OF 5 FT. WILL NOT HAVE ANY HEADLINES. FCSTID = 14 CHS 72 88 70 87 / 40 50 30 30 SAV 70 88 68 87 / 40 50 30 20 CHL 72 88 70 87 / 40 50 30 30 NBC 72 88 70 87 / 40 50 30 30 RBW 70 88 68 87 / 40 50 30 30 .CHS... GA...NONE. SC...NONE. WOODWORTH/SLF
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.